Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Treatment for dark, foul smelling, stringy stools after taking mild thistle?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5368 Questions
I have taken mild thistle and my poop has become dark smelly and stringy
Posted Sun, 16 Mar 2014 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 17 minutes later
Brief Answer: Side effect of Milk Thistle. Detailed Answer: Hello! Thank you for the query. Milk Thistle increases bile secretion. Due to increased bile in the stool it becomes dark. It is known side effect of Milk Thistle. So as long as you do not have any blood in stool, mucus in stool, diarrhea, constipation, abdominal pain, pale skin, weakness, no need to worry. Please also note that at your age you should have colonoscopy every 10 years to rule out colon cancer. Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor